Alert archive / Oklahoma / Wind Advisories in 2015

Wind Advisory 1, NWS Tulsa, OK

January 25, 2015Creek County, Pawnee County, Washington County, Oklahoma

NWS Tulsa, OK issued this wind advisory at Jan 25, 2015, 3:18 AM CST for Creek County, Pawnee County, Washington County, Oklahoma. It took effect at Jan 25, 2015, 9:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2015, 3:18 AM CST (09:18 UTC)
In effect from
Jan 25, 2015, 9:00 AM CST
Expired
Jan 25, 2015, 4:00 PM CST
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Creek County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2222 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WWUS74 KTSA 250918
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
318 AM CST SUN JAN 25 2015

OKZ054-055-059-064-252200-
/O.NEW.KTSA.WI.Y.0001.150125T1500Z-150125T2200Z/
OSAGE-WASHINGTON OK-PAWNEE-CREEK-
318 AM CST SUN JAN 25 2015

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS 
AFTERNOON...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...PAWNEE...CREEK...WASHINGTON AND OSAGE. 

HAZARDOUS WEATHER...
 * GUSTY NORHWEST WINDS WILL DEVELOP ACROSS NORTHEAST OKLAHOMA
   THIS MORNING AS A COLD FRONT PASSES THROUGH.

IMPACTS...
 * WIND GUSTS AS HIGH AS 40 MPH ARE POSSIBLE.

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES.

DEFINITION...
 * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO 
   SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR 
   VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON 
   BRIDGES AND OVERPASSES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
1 follow-up statement
843 
WWUS74 KTSA 251413
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
813 AM CST SUN JAN 25 2015

OKZ054-055-059-064-252200-
/O.CON.KTSA.WI.Y.0001.150125T1500Z-150125T2200Z/
OSAGE-WASHINGTON OK-PAWNEE-CREEK-
813 AM CST SUN JAN 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

A WIND ADVISORY IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...PAWNEE...CREEK...WASHINGTON AND OSAGE. 

HAZARDOUS WEATHER...
 * GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS NORTHEAST OKLAHOMA
   THIS MORNING AS A COLD FRONT PASSES THROUGH.

IMPACTS...
 * WIND GUSTS OF 35 TO 40 MPH ARE LIKELY WITH ISOLATED GUSTS TO 45
   MPH.

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO 
   SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR 
   VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON 
   BRIDGES AND OVERPASSES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jan 24, 11:34 PM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Jan 24, 11:34 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1134 PM CST SAT JAN 24 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. WINDS
WILL SHIFT TO THE NORTHWEST AND GUST TO OVER 25 KNOTS AT TIMES
SUNDAY. A FEW LIGHT SHOWERS WILL BE POSSIBLE SUNDAY...MAINLY AT
THE NORTHWEST ARKANSAS TAF SITES...BUT THE CHANCES ARE TOO LOW TO
INCLUDE IN THE FORECAST.

&&

.PREV DISCUSSION... /ISSUED 914 PM CST SAT JAN 24 2015/

DISCUSSION...
A COLD FRONT WILL SWEEP ACROSS THE AREA LATE TONIGHT AND EARLY
SUNDAY AS AN UPPER LEVEL DISTURBANCE PASSES BY TO OUR NORTHEAST.
LOW RAIN CHANCES REMAIN POSSIBLE ACROSS PARTS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT AND SUNDAY MORNING IN
THE PROXIMITY OF THE BETTER UPPER LEVEL SUPPORT. TEMPERATURES WILL
REMAIN MILD OVERNIGHT EXCEPT IN A FEW SHELTERED VALLEYS OF FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AND THE CURRENT FORECAST
HAS THIS COVERED WELL.

NO UPDATE IS PLANNED AT THIS TIME.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

AVIATION...05
Hazardous weather outlook, Jan 24, 4:55 PM CST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CST SAT JAN 24 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CST SAT JAN 24 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
MONDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COLD FRONT WILL MOVE THROUGH THE AREA OVERNIGHT TONIGHT. STRONG
AND GUSTY NORTHWEST WINDS... COUPLED WITH A DRY AIRMASS BEHIND
THE FRONT WILL CREATE A VERY HIGH FIRE DANGER THROUGHOUT THE DAY
SUNDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Wind Advisories in Oklahoma, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.